My doctor recommended trying Musinex for humming in my left ear when I yawn or burp. Is it likely to help eliminate the noise?
Can musinex help ear problems?
Added 21 Aug 2010:
The doctor also recommended the use of flonase for the humming sound. Can musinex and flonase be taken together? Which is more likely to relieve the sound?
Added 2 Sep 2010:
I have now been on Flonase and Musinex for almost two weeks. I still have the humming, which seems to last longer than it was when I yawn or burp, Is there anything else I can try? I have tried the valsalva maneuver many times to no avail. In fact, it may have even caused the hum to last longer.
Added 2 Sep 2010:
I wanted to mention that I held my nose while ducking under water several times the week before the humming started.
2 Sep 2010
Yes, they both can be safely used together.
Mucinex D is a combination of guaifenesin and pseudoephedrine. Guaifenesin is an expectorant. It helps loosen congestion in your chest and throat, making it easier to cough out through your mouth.
Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).
(The sinus passages and ear tubes are joined and if there is excess fluid present this could be responsible for the humming). This medicine may help to clear it.
Flonase is a nasal spray containing the corticosteriod fluticasone. It prevents the release of substances in the body that cause inflammation. Flonase is used to treat nasal symptoms such as congestion, sneezing, and runny nose caused by seasonal or year-round allergies - any of these factors may be the cause of the noise.
You should follow the recommendation of your doctor and try them both.
It is worth noting that you will need to take the Flonase for about two weeks before you start to notice any benefit.
- Mucinex Information for Consumers
- Mucinex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mucinex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My husband has been taking Mucinex DM off and on for about a week. He has a history of some mobility
... problems, but is able to walk unassisted. Yesterday after taking a mucinex, he had major problems and needed to use a walker in order to feel ...
1 answer • 8 Oct 2009
I had a severe reaction but not completely sure it was the musinex.
1 answer • 13 Jul 2010
Thank you everyone. I have suffered for years and anxious to give this a try. KD
1 answer • 29 Mar 2012
Urologist took me off Musinex.
1 answer • 29 Jan 2014